MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60MA
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-health care professional reported that during an intraocular lens (iol) implant procedure, after lens was implanted the doctor noticed a small scratch on the lens through the microscope.So, he decided to remove it and not implant it.Additional information was received, the procedure was completed on the same day and there was no patient impact.
 
Event or Problem Description
Additional information was received, a secondary lens was implanted and completed the procedure on the same day.
 
Additional Manufacturer Narrative
Correction information was provided in a.1 and b.5.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6 and h.11.The lens was returned for evaluation.Solution is dried on the lens.Solution and blood are dried on the lens.The lens was cleaned with klotho-related protein (klrp) for further evaluation.Cracks are observed on the posterior surface near one of the gusset areas.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A delivery system was not indicated.It is unknown if a delivery system was used.The company model is only qualified for use in the company cartridge.Lens damage was observed.All lenses are 100 percent inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.Associated products were not provided.It is unknown if qualified products were used.Company foldable intraocular lenses (iols) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The instructions for use (ifu) instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: use holding forceps to grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until it is centered with or slightly past the outline etched into the top of the cartridge.Lenses with a 6.5 millimeter optic diameter may need to be pre-folded for easy entry into the back of the cartridge.Lens may be pre-folded by gently applying pressure to the edge of the lens while holding the central optic with forceps the trailing haptic will extend from the proximal end of the cartridge.Position the trailing haptic to the left of the haptic post as shown in the detailed view.This will allow the plunger to go past the haptic during the initial advancement of the plunger into the cartridge.Verify the lens is positioned on the bottom surface of the cartridge.The haptic should be maintained to the left of the post when the lens is loaded correctly.Accurate positioning of the lens will decrease the potential for optic and haptic damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22772506
Report Number1119421-2025-02227
Device Sequence Number9119865
Product Code HQL
UDI-Device Identifier00380650699336
UDI-Public(01)00380650699336(17)260908(11)210910(10)15260592
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2026
Device Model NumberMA60MA
Device Catalogue NumberMA60MAN050
Device Lot Number15260592
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer08/12/2025
11/10/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date09/02/2025
12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Patient Age59 YR
Patient SexMale